MAUDE Adverse Event Report: CANDELA CORPORATION CANDELA GMAX-PRO

CANDELA CORPORATION CANDELA GMAX-PRO
Model Number 9914-00-9035
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2018, (b)(4) dermatology account in us reported that patient received laser treatment for hair removal and the lens from the handpiece fell out and burned the patient with 2nd degree burn.Candela field service engineer contacted facility and ask to provide handpiece for evaluation.As of today, we did not receive it at our facility and therefore, root cause for failure is unknown.
 
Event or Problem Description
On (b)(6) 2018 the (b)(6) dermatology account in the us reported that during the laser treatment, the lans from the hand piece fell out and burned the patient.
 
Additional Manufacturer Narrative
Investigation: on (b)(6) 2018 the (b)(6) dermatology account reported that a patient received laser hair removal treatment and the lens in the hand piece fell out and burned the patient.Patient received laser hair removal treatment on the face and bikini areas.Treatment to the bikini 'v area was completed without incident.However, during treatment to the face, the internal glass.On.Ad11 the hp shattered and resulted in a burn.Account also stated that the laser had been serviced the previous day.(b)(6) qa was unable to obtain additional information pertaining to the patient/system settings, despite repeated attempts.Should additional information become available at a later date, this complaint report will be updated accordingly.On (b)(6) 2018 a (b)(6) fse evaluated the laser system and reported the following: faults logged 5.1 x 1, 6.5 x 1) saved lvm files.Cleared faults.Completed before service checklist.Calibrated both heads; alex had high tx.Verified parameters.Completed after service checklist.Saved lvm files.Laser meets all (b)(6) specifications.Conclusion / root cause: based on the information provided, the most probable root cause of reported problem can be attributed to user error: maintenance.It is possible that the distance gauge sapphire window was not properly cleaned or reinstalled correctly which would contribute to the window breaking during treatment as listed in the maintenance section of the gmax-pro operators manual.Users are instructed to check the hp windows before and during treatments.

Brand Name
CANDELA GMAX-PRO
Common Device Name
GMAX-PRO
Manufacturer (Section D)
CANDELA CORPORATION
530 boston post road
wayland MA 01778
MDR Report Key7503413
Report Number1218402-2018-00012
Device Sequence Number945385
Product Code GEX
UDI-Device Identifier08174950200017
UDI-Public08174950200017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9914-00-9035
Device Catalogue Number9914-00-9035
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;